Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Trazodone And Zopiclone Together


  • Please log in to reply
1 reply to this topic

#1 AdamUK

AdamUK

    Just Registered

    ID: 59331

  • Just Registered
  • 1 posts

Posted 11 March 2011 - 01:17 AM

Once (if) I get a password for the Drug Misuse forum I'll repost this as I'm not sure if it entirely fits here... But it is about a degree of anxiety and depression drugs, plus a sleeping tablet.

I've been tapering off Venlafaxine for a few weeks, I've just stopped a week of 37.5mg (half a 75 tablet) and now take the same dose but only every other day. But I still take it and it still is in my system.
I've been increasing very promptly the anti depressant I was prescribed a week ago today, essentially from one to three (as directed) - Trazodone - Its similar to the (if not regarded entirely as a) tricyclics, not as sedating as the full dose of Amitryptaline I used to take though, at all. I still couldn't sleep taking 150mg at night.

So, returning to my doctors on Monday, that was when she raised it from "take 1 a night for a week then increase to 2 a night" (50mg capsules) to just "take 3 at night". She then gave me another script for the extra I'd require that month, and took the novel step of prescribing my a week of Zopiclone 7.5mg for my insomnia, seemingly not solved with just the sedating Trazodone.

The other night, knowing I wanted to be up fairly early, I took the first Trazodone cap and Zopiclone tablet in hope of sleep early. Maybe 8:30pm, 9pm. I left out the other 2 Trazodone for the reason that I wanted to keep that dose low while I was also on Zopiclone so that when I run out of zopiclone, the increase in sedating Trazodone might help with any rebound insomnia from Zopiclone discontinuation.
I didn't even feel close to being sleepy for an hour. I took another of both of these things. Again, I could feel the effects about 20-30 minutes later, if not sooner, but found it very difficult to get to sleep and before I knew it, I actually felt kinda wide awake, but very sluggish and sedated still.

The next day, yesterday, like I say I felt elated at having slept and not being completely wiped out for work getting up at 7am. But, as the day went on. Nothing was going wrong. I didn't feel drowsy, or, achey, or lethargic. I still felt alert, and indeed ran 6 miles in 45 mins between my split shifts, so it wasn't anything physical in that sense (but physical no doubt in others, physical neurology maybe) .. But I felt TERRIBLE. It seemed, essentially, like acute severe depression. All I kept thinking about was did I want more of any of the drugs I took the night before (medications), like, was that why I felt rubbish.

I admit after my run I felt a little better, but still terrified of something, or nothing. I wasn't experiencing any SSRI Discontinuation Syndrome effects (annoyingly named since these syndrome symptoms are common and profound much beyond the reach of SSRI's, and actually experienced when I changed from an SSRI to another drug that essentially acts as an SSRI mechanically, but isn't primerily categorized as one (but is chemically an SSRI as well).

Anyway, rant over. I'm just worried.

Does zopiclone generate serotonin/noradrenaline depletion 'comedown' effects a following day after only a day or two of commencing use.If so, which is it?

Is there anything severely worrying about the mix of these drugs... Bearing in mind I'm actually coming off Venlafaxine so its really just between zopiclone, trazodone and .

Zopiclone - What are the addiction potentials as stated above. I read on a general drug info site that addiction to Zopiclone can lead to pretty heavy sounding depression and anxiety illnesses, and severe symptoms of both. Is that just a bit like the same thing saying all the possible side effects of virtually any medication could apply to Zopiclone. Like, the fact that becoming addicted to anything is likely to raise chances of depression and anxiety, or is there something about Zopiclone that really does place you at a high risk of developing long standing depression and anxiety problems (or in my case, worsening and increasing them).

I know its meant to be quite addictive but I can't express how much, after years of insomnia, and taking drugs with really horrid side effects in the long run like Amitryptaline, Zopiclone is like the dream drug for me. The magic bullet, as it were in 19/20C Medicine. I can sleep with it, but still feel active enough in the morning to train for a half marathon. As a consequence I've ordered many more from abroad. I'm also anxious about having done this.

Things are a bit messy, I just wanted to know if anybody either had any objective or subjective advice regarding any of this, or had been in a similar or even the same boat, or noticed any real, as I say, alarm bells when they read through any of this, apart from the obvious, that abusing pharmaceuticals is never going to be a good thing (hence abuse, not use).

I really thank you for reading this, it'd mean a lot to hear back. And I am only new here but I do intend to give much back to the community here so, yes, thank you.

adam

Edited by lucyvp, 11 March 2011 - 03:56 PM.
Per TOS--Triggering


#2 angelwings17

angelwings17

    Advanced Member

    ID: 53538

  • Advanced Member
  • PipPipPipPip
  • 341 posts
  • Gender:Female
  • Location:New Zealand

Posted 12 March 2011 - 03:15 AM

Hi there,

Im on Zopiclone, and I find it great, no side effect except for horriable taste in my mouth. I'll take it for 3nights then I wont need it for about a week. So if you dont need it some nights, dont take it just for the sake of taking. Just use it for when you need it.
I would say it is the effexor withdrawal causing you these issues, I felt like that coming down from 150mg to 75mg, lasted about 10days. Effexor is appranlty one of the hardest to come off. I went down while starting on a mood stablizer and feel into a bad depression for about 4days, then just came right. Doc said its just brain chemicals adjusting.
Hope that helps some
GAD W/ Panic Attacks and Agoraphobia - Clonazepam 0.5mg as needed - Effexor 75mg - Zopiclone 7.5mg




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users